MAUDE Adverse Event Report: MEDACTA INTERNATIONAL SA MECTALIF OBLIQUE (TI PEEK) OBLIQUE INTERBODY FUSION DEVICE PEEK/TI 12X28X9 L5

MEDACTA INTERNATIONAL SA MECTALIF OBLIQUE (TI PEEK) OBLIQUE INTERBODY FUSION DEVICE PEEK/TI 12X28X9 L5
Model Number 03.26.044
Health Effect - Clinical Code Insufficient Information (4580)
Date of Event 08/12/2020
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
Batch review performed on 25 august 2020: lot 1822656: (b)(4) items manufactured and released on 30-sept-2019.Expiration date: 2024-09-14.No anomalies found related to the problem.To date, (b)(4) items of the same lot have been already sold without any similar reported event.Clinical evaluation performed by medical affairs director: few weeks after bi-level fusion with pedicle screws (different manufacturer) and interbody devices, one of the level shows an expelled cage and loose screws.This may be due to an unforeseen movement of the patient or a lack of compression, as well as to poor bone quality in the pedicles.There is no hint that the adverse event was caused by a defective device.
 
Event or Problem Description
Primary surgery was performed on (b)(6) 2020.Tlif surgery was performed with the mectalif oblique cage and competitor's pedicle screws at l3-l5.Pedicle screw 7mm was inserted into the l3-l5, and the mectalif oblique cage h10mm was inserted into the l3-l5, and the mectalif oblique cage h9mm was inserted into the l4-l5.2 weeks after the primary surgery, the surgeon discovered the back out of the mectalif oblique cage and the loosening of the pedicle screw at l4-l5 by ct scan.Revision surgery was performed on (b)(6) 2020 (1 month after primary surgery).The surgeon replaced with the one more bigger size with the all pedicle screws.The surgeon removed the mectalif oblique cage h9m from the patient vertebra, and inserted the mectalif oblique cage 12x28x12 l5°.The surgeon impacted the mectalif oblique cage with the hammer in order not to be back out again.

Brand Name
MECTALIF OBLIQUE (TI PEEK) OBLIQUE INTERBODY FUSION DEVICE PEEK/TI 12X28X9 L5
Common Device Name
OBLIQUE INTERBODY FUSION DEVICE
Manufacturer (Section D)
MEDACTA INTERNATIONAL SA
strada regina
castel san pietro, 6874
SZ  6874
MDR Report Key10519959
Report Number3005180920-2020-00590
Device Sequence Number14216785
Product Code MAX
UDI-Device Identifier07630030830631
UDI-Public07630030830631
Combination Product (Y/N)N
Initial Reporter CountryJA
PMA/510(K) Number
K133192
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2020
Device Explanted Year2020
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source company representative
Initial Reporter Occupation Non-Healthcare Professional
Type of Report Initial
Report Date (Section B) 09/11/2020
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Expiration Date09/14/2024
Device Model Number03.26.044
Device Catalogue Number03.26.044
Device Lot Number1822656
Was Device Available for Evaluation? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 08/12/2020
Initial Report FDA Received Date09/11/2020
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention;
Patient Age73 YR